Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Paula B Grajdeanu, Research Associate

Paula B Grajdeanu

Please note: Paula has left the Mathematics department at Duke University; some info here might not be up to date.

Contact Info:
Office Location:  217B Physics Bldg
Office Phone:  919-660-6972
Email Address: send me a message
Web Page:


PhD - University of Durham, England (2002) MS - University of Iasi, Romania (1997) BS - University of Iasi, Romania (1996)

Applied Math
Research Interests: Partial Differential Equations and Fluid Dynamics, Mathematical Biology

Current projects: Effect of spatial inhomogeneities on the TGF system, Computational cell metabolism

I am mostly interested in mathematical biology projects, applications of mathematics to physiology and medicine. My current research is focused on computational renal modeling (joint work with Prof. Harold Layton) and cell metabolism (joint work with Prof. Michael Reed).
During my doctoral years in UK, I've been working on stability problems related to convection in porous media, or to special viscous fluids (generalized fluids, fluids of grade n=2,3), mainly using the energy method to establish strong unconditional nonlinear results.

Areas of Interest:

Mathematical Physiology
Renal Modeling
Mathematical Biology
Computational Fluid Dynamics

Curriculum Vitae
Recent Publications   (More Publications)

  1. H. Frederik Nijhout, Michael C. Reed, Paula Budu, Cornelia M. Ulrich, A mathematical model of the folate cycle - new insights in the folate homeostasis., Journal of Biological Chemistry (Accepted, Fall, 2004) [M410818200v1]
  2. Paula Budu, Leon C. Moore and Harold E. Layton, Effect of tubular inhomogeneities on filter properties of a model of thick ascending limb of Henle's loop (Preprint, Fall, 2004)  [author's comments]
  3. Paula Budu, Leon C. Moore and Harold E. Layton, Effect of spatial inhomogeneities on the tubuloglomerular feedback system (Preprint, Fall, 2004)
  4. Paula Budu, Unconditional nonlinear stability for a fluid of third grade, Mathematical Methods in the Applied Sciences, vol. 27 no. 4 (Spring, 2004), pp. 457-475 [ABSTRACT]
  5. Paula Budu, On nonlinear stability for some Non Newtonian fluids with a temperature dependent viscosity, ZAAM (Accepted, Fall, 2003)

Last update: December 13, 2004
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320